PDA

View Full Version : Plaquenil



Sandra
07-31-2009, 03:41 AM
Hi everyone a commoon question to this forum I would think, the use of Plaquenil. i started again for the third time, 200 mg on June 26, 2009 and did ok for about 2 weeks when I started with terrible GI issues. Nausea, stomach pain and galllbadder pain, right through to my spine. I went off it for a week while my mom was real sick in the ICU as i could not cope with both issues at the same time. Mom's doing better now and I started the meds again a week ago, now the GI stuff starts again. I take it at night with my amitriptyline.
I don't want to give up again as my rheumy is very concerned at the elevated ESR that never goes below 100. I really want to give it a fair try, hoping the side effect would settle down in a bit. So it's been about a month and no settle, had to come off for a few days to get my stomach back in some kind of order, I couldn't eat and hurt! WOW!
What am I doing wrong? andy suggestions? thanks a bunch, Sandra

kducks
07-31-2009, 09:22 AM
Not really sure what is going on with you and the plaq. Do you take it on a empty stomach? I always take my pills at night with a glass of milk to kind of "coat" my stomach. I've been doing it for years, one of my doctors first recommended it when I was having problems keeping food down and he didn't want me taking my pills on a empty stomach. I would call the doctor and see if they have any thoughts as to what it might be. Good luck!